Quantcast

Officials link overdose spike to synthetic drug - abc27 WHTM

Officials link overdose spike to synthetic drug

Posted: Updated:
LEBANON, Pa. (WHTM) -

Authorities in Lebanon County said they've seen a spike in illegal drug overdoses in recent days because of a powerful narcotic that looks like heroin but is much more potent.

Lebanon County District Attorney David Arnold and Coroner Jeffrey Yocum held a news conference Thursday to warn of synthetic fentanyl, a street manufactured drug said to be 100 stronger than morphine.

Arnold and Yocum said that in the past 10 days, one person who took the drug died and five others overdosed.

"We're trying to make people aware, especially heroin users, that they're not dealing with their typical heroin," Yocum said. "Death can occur very quickly because they don't know what they're dealing with."

Yocum said the overdoses occurred among people in their 20's who bought the synthetic fentanyl in Lebanon City and in the northern part of the county.

Authorities have not determined where the drug was manufactured, and continue to investigate who is creating it and selling it.

Anyone with information is asked to call the Lebanon County Drug Task Force at 717-228-4403.

Powered by WorldNow